Font Size
Default Font Size Larger Font Size Largest Font Size RSS Subscription Change Colours Sitemap Mobile/Accessible Version 繁體 简体
Subscribe to e-newsletter
Weather Traffic Conditions
Facebook Myspace Twitter Xanga

Man ill from Chinese herbs

January 04, 2013
The Department of Health is investigating a case of aconitum alkaloid poisoning from the consumption of Chinese herbs.
 
The department was notified by the Hospital Authority today that on December 28, a 44-year-old man fell ill after consuming items purchased from licensed retailer in Chinese herbal medicine.
 
He sought hospital treatment and was discharged.
 
Two rare and poisonous aconitum alkaloids, namely yunaconitine and crassicauline A, were found in the patient and the herbal medicines.
 
He bought 36 Chinese herbs listed in an old formula obtained many years ago. However, he prepared the herbal broth himself.
 
The department said yunaconitine and crassicauline A are aconitum alkaloids not commonly used in Hong Kong, and can cause illness if improperly used.


Top
Vaccination Subsidy Schemes